Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 2014, 5:57 PM EDT for Lake County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 26, 2014, 6:24 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
The radar
The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS52 KMLB 262157
SVRMLB
FLC069-262245-
/O.NEW.KMLB.SV.W.0051.140626T2157Z-140626T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN FLORIDA
* UNTIL 645 PM EDT.
* AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PAISLEY...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MOUNT PLYMOUTH AND CASSIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2906 8164 2910 8149 2909 8146 2906 8146
2904 8142 2890 8135 2886 8138 2883 8142
2881 8142 2878 8156 2879 8158 2905 8165
TIME...MOT...LOC 2156Z 344DEG 8KT 2899 8152
$$
WEITLICH1 follow-up statement
248
WWUS52 KMLB 262224
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
624 PM EDT THU JUN 26 2014
FLC069-262233-
/O.CAN.KMLB.SV.W.0051.000000T0000Z-140626T2245Z/
LAKE-
624 PM EDT THU JUN 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY
RAIN...STRONG WIND GUSTS AND DANGEROUS LIGHTNING STRIKES WILL
CONTINUE TO BE POSSIBLE.
LAT...LON 2906 8164 2910 8149 2909 8146 2906 8146
2904 8142 2890 8135 2886 8138 2883 8142
2881 8142 2878 8156 2879 8158 2905 8165
TIME...MOT...LOC 2223Z 344DEG 8KT 2893 8150
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:23 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 26, 3:23 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT THU JUN 26 2014 .DISCUSSION... TONIGHT...MID TO LATE AFTERNOON STORMS ARE ANTICIPATED INITIALLY WEST OF I-95 AND OVER THE INTERIOR AS BOUNDARY COLLISIONS WL FORCE DEVELOPMENT OF ISOLATED TO SCATTERED ACTIVITY. LTST HRRR RUN CONTINUES TO SHOW A LATE DIURNAL DEVELOPMENT OF THIS ACTIVITY WITH SLY MOTION ASSISTED BY NUMEROUS BOUNDARY COLLISIONS INTO THE EVENING HOURS. A FEW STRONG STORMS WILL OCCUR WITH GUSTY WINDS AND SMALL HAIL THROUGH AROUND 9 PM. FRI-SAT...PRESENCE OF A SFC TROUGH ALONG THE MID ATLC SEABOARD INTO THE CENTRAL FL AREA WL ACT TO SUPPRESS HIGH PRESSURE WELL SOUTH OF THE AREA. DEVELOPMENT OF SCT STORMS EXPECTED ONCE AGAIN BY MID TO LATE AFTERNOON AS SUFFICIENT MOISTURE AND INSTABILITY ARE FORECAST LOCALLY. A CONTINUATION OF N TO NNW STEERING LEVEL WINDS WL KEEP A PERSISTENCE FORECAST IN PLACE WITH LATE DIURNALLY FORCED STORMS...ESPECIALLY OVER THE AREAS SOUTH OF METRO ORLANDO TO LAKE OKEECHOBEE INCLUDING THE TREASURE/SPACE COASTS. COVERAGE WILL BE IN THE MID SCT RANGE WITH SLIGHTLY LOWER AMTS NORTH OF ORLANDO DUE TO SOME DRYING. SUN-WED...(FROM PREV DISC) THE SURFACE RIDGE AXIS REMAINS SOUTH OVER THE SOUTHERN PENINSULA. A WEAK AREA OF SURFACE LOW PRESSURE ALONG THE CAROLINA COAST IS FORECAST BY THE GFS AS WELL AS RECENT DEPICTIONS OF THE ECMWF TO SLOWLY SLIP SOUTHWARD TO ALONG THE GA/FL COAST THROUGH EARLY NEXT WEEK. DEEP LAYER MOISTURE IS FORECAST OVER 2 INCHES ACROSS THE AREA DURING THIS PERIOD. WILL KEEP SCATTERED AFTERNOON/EVENING STORM CHANCES IN THE FORECAST AREAWIDE WITH WARM/MUGGY CONDITIONS CONTINUING. && .AVIATION... THE EAST COAST SEA BREEZE SHOULD INITIATE TS ALNG TO W OF THE I-95 CORRIDOR...AFT 26/21Z SCT IFR TSRAS DVLPG INTERIOR MVG S/SE NR 15KTS. ISOLD IFR TSRAS DVLPG ALNG THE SEA BREEZE W OF KMLB-KOBE MVG S 10TO 15KTS. AFT 26/22Z...ISOLD IFR CIGS/VSBYS IN TSRA...SFC WND G35KTS+...CONTG THRU 27/02Z. AFT 27/02Z...BCMG VFR ALL SITES...SFC WNDS LGT/VRBL. && .MARINE...TONIGHT-FRI...SURFACE RIDGE AXIS JUST SOUTH OF THE WATERS WILL MAINTAIN A LIGHT TO GENTLE OFFSHORE BREEZE. PRIMARY MARINE WX HAZARD WILL BE OFFSHORE MOVING TSTMS IN THE LATE AFTERNOON/EVENING. SEAS 2 FT OR LESS. FRI-FRI NIGHT...HIGH PRESSURE ACROSS THE AREA WITH A WEAK PRESSURE GRADIENT. LIGHT OFFSHORE MORNING WINDS WILL BECOME ONSHORE WITH AFTERNOON SEA BREEZE DEVELOPMENT...BECOMING OFFSHORE AGAIN IN THE EVENING/OVERNIGHT WITH WIND SPEEDS AOB 10 KTS. SEAS AOB 3 FT. PRIMARY MARINE WX HAZARD WILL BE OFFSHORE MOVING TSTMS IN THE AFTERNOON/EVENING. SAT-SUN...THE RIDGE AXIS GETS NUDGED FURTHER SOUTHWARD WITH A WEAK PRESSURE GRADIENT CONTINUING OVER THE AREA. LIGHT OFFSHORE MORNING/EVENING FLOW WITH ONSHORE FLOW SANDWICHED IN BETWEEN EACH DAY IN THE AFTERNOON WITH SEA BREEZE FORMATION. AGAIN WINDS MAINLY AOB 10 KTS. SEAS AOB 3 FT. THE MAIN MARINER HAZARDS WILL CONTINUE TO BE DUE TO SCATTERED THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 94 74 94 / 30 30 30 30 MCO 75 94 75 95 / 30 40 30 40 MLB 74 92 74 91 / 30 40 30 30 VRB 73 92 74 91 / 30 40 30 30 LEE 76 95 77 94 / 30 30 30 40 SFB 76 95 77 96 / 30 40 30 40 ORL 77 95 78 96 / 30 40 30 40 FPR 72 90 72 91 / 30 40 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...PENDERGRAST RADAR/IMPACT WEATHER...WIMMER
Hazardous weather outlook, Jun 26, 12:03 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1203 PM EDT THU JUN 26 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262215- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1203 PM EDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NORTHWEST WIND WILL DELAY THE EAST COAST SEA BREEZE FORMATION UNTIL EARLY TO MID AFTERNOON. ONCE THE SEA BREEZE HAS FORMED IT WILL PUSH WEST SLOWLY DUE TO A PREVAILING NORTHWEST WIND OF AROUND 10 MPH. INITIALLY SHOWERS AND A THUNDERSTORM OR TWO WILL FORM AT THE COAST. AS THEY MOVE SLOWLY AWAY FROM THE COAST THEY WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH. STORMS WILL START DEVELOPING OVER THE INTERIOR FROM SAINT CLOUD TO SANFORD...DELAND AND WEST BY 4 PM IN THE INCREASINGLY MORE UNSTABLE ATMOSPHERE OVER THE INTERIOR. IF THE DEVELOPING STORMS OVER THE INTERIOR TAP INTO THE COOLER AND DRIER AIR ABOVE 10000 FEET THEY WILL HAVE THE POTENTIAL TO BECOME STRONG ENOUGH TO PRODUCE LIGHTNING STRIKES WITH WIND GUSTS OF 50 TO 60 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN BETWEEN 4 PM AND 8 PM. THE INTERIOR STORMS WILL INITIALLY MOVE TO THE SOUTHEAST AT AROUND 10 MPH THEN MORE TO THE SOUTH AS THEY DEVELOP MORE HEIGHT. .THUNDERSTORM IMPACT... .RIP CURRENT IMPACT... THOUGH WAVE CONDITIONS AT THE BEACHES WILL CONTINUE TO BE SUBDUED... A SMALL EAST SWELL AND ASTRONOMICAL TIDAL EFFECTS WILL CAUSE A LOW TO MODERATE RIP CURRENT RISK. THIS RISK WILL PRIMARILY OCCUR ALONG THE VOLUSIA COUNTY BEACHES. CHECK WITH OCEAN RESCUE PERSONNEL BEFORE ENTERING THE ATLANTIC. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS THAT FORM OVER LAND THIS AFTERNOON WILL MOVE SOUTH TO SOUTHEAST AT 10 TO 15 MPH. STRONG WIND GUSTS OVER 34 KNOTS ARE EXPECTED WITH A FEW OF THESE STORMS. SOME WILL ALSO AFFECT THE INTRACOASTAL WATERS AND NEAR SHORE ATLANTIC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON AND EARLY EVENING STORMS WILL CONTINUE ACROSS THE REGION INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/UPDATE WIMMER
In the hours before
Special weather statement, Jun 26, 5:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU JUN 26 2014
FLZ044-262230-
NORTHERN LAKE COUNTY-
539 PM EDT THU JUN 26 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
* UNTIL 630 PM EDT.
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
PAISLEY...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2910 8164 2915 8152 2912 8150 2910 8150
2907 8146 2892 8136 2889 8135 2886 8138
2883 8142 2880 8142 2878 8146 2879 8154
2906 8165
TIME...MOT...LOC 2139Z 335DEG 8KT 2900 8150
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:06 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| Jun 25, 9:17 PM EDT | Areal Flood Advisory | MLB | Orange | 58 min |
| Jun 26, 5:39 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Jun 26, 6:05 PM EDT | Special Weather Statement | MLB | Seminole | 55 min |
| Jun 26, 6:21 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 26, 6:21 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 39 min |
| Jun 26, 6:32 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Jun 26, 6:44 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 31 min |
| Jun 26, 6:55 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 80 min |
| Jun 26, 6:56 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 26, 7:00 PM EDT | Special Weather Statement | MLB | Okeechobee | 60 min |
| Jun 26, 7:07 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Osceola | 38 min |
| Jun 26, 7:14 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Jun 26, 7:53 PM EDT | Special Marine Warning | MLB | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.